Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having sense of smell like inhaling something. Get dizzy and nauseated. What to do?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 2885 Questions
Question
I have had strange episodes over each of the last four days. I sense a strange smell as if I am inhaling something, and almost immediately I get dizzy and slightly nauseated. After a couple of minutes it goes away.
Posted Sat, 9 Nov 2013 in General Health
 
 
Answered by Dr. Ilyas Patel 4 hours later
Brief Answer:
Stugeron and serc might cause dysosmia.

Detailed Answer:
Hi,

You have altered smell..called dysosmia.

As you said..It occured after taking cinnarizine and betahistine.

Dysosmia may be caused by sturgeon (cinnarizine ) and serc(betahistine ).

Dizziness and nausea are also caused by both.

You discuss with your doctor who is treating you about the side effect..dysosmia caused by cinnarizine and/or betahistine.

Both may be prescribed for vertigo or Ménière's disease.

Some other drugs may be prescribed for that like anticonvulsant like topiramate or anticholinergic like scopolamine.

I hope you got my answer.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Having sense of smell like inhaling something. Get dizzy and nauseated. What to do? 10 hours later
Actually, I wrote that I had NOT taken those medicines when the incidents happened - they were prescribed later. Another doctor told me that the symptoms could point to a pulmonary embolism, and I am concerned about taking medicines that treat the symptoms but not the causes, and could in fact mask the problem. What do you think?
 
 
Answered by Dr. Ilyas Patel 4 hours later
Brief Answer:
Dysosmia may be caused by anxiety & depression

Detailed Answer:
Hi,

Welcome back,

If you we're prescribed cinnarizine and betahistine after your complaints and you have not taken well and good. But, remember both the drugs can cause dysosmia .

Anyways you may be having something else which may be responsible.

Do you suffer from any disease at present?

Do you have any bad habit of tobbaco ,smoking or alcohol?

Any blood test abnormality?

You give detail and clear history without any confusion.So, that I can help you.

People with depression, anxiety, or other psychologic disturbances can have an altered sense of smell. That should be also kept in mind.

I hope you will give history in detail.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor